Exam Review
- (SATA)
The nurse is preparing a staff in-service regarding conductive hearing loss. It would be appropriate for the nurse to identify which factors cause this type of hearing loss? Select all that apply.
A)PresbycusisB)Prolonged exposure to noiseC)Foreign bodyD)Ototoxic substanceE)Cerumen - (SATA)
The nurse is caring for a client who is receiving prescribed olanzapine. Which findings would indicate that the client has an adverse effect from this medication?
Select all that apply.
A)Weight lossB)HyperglycemiaC)Weight gainD)HyperlipidemiaE)Nystagmus - (SATA)
The nurse is caring for a client who is receiving prescribed quetiapine. Which of the following findings would indicate the client has an adverse effect? Select all that apply.
A)FeverB)DrowsinessC)Stooped postureD)Shuffling gaitE)Increased appetite - (SATA)
The nurse is assessing a client with diabetic ketoacidosis (DKA). Which of the following would be an expected finding?
Select all that apply.
A)Thready pulseB)Jugular venous distention (JVD)C)Coarse tremorsD)TachycardiaE)Orthostatic hypotension
Exam Review
- (SATA)
The nurse is reviewing nonreassuring fetal heart rate patterns with a group of students. It would indicate effective understanding if the student identifies which pattern as nonreassuring? Select all that apply.
A)fetal bradycardiaB)variable decelerationsC)late decelerationsD)early decelerationsE)accelerations - (SATA)
The nurse is creating a teaching plan for a client diagnosed with pheochromocytoma.
➢ Which statement, if made by the client, would require follow-up? Select all that apply.
A)"It will be very important to reduce the stress in my life."B)"This condition may cause my glucose to decrease."C)"I will need to monitor my blood pressure closely."D)"If I feel tired, it is okay for me to have an energy drink."E)"Diuretics will be prescribed to help eliminate the fluid I may retain." - (SATA)
The new graduate nurse knows that malignant hyperthermia is a serious adverse reaction that can occur after the administration of which of the following medications?
Select all that apply.
A)halothaneB)vancomycinC)succinylcholineD)omeprazoleE)penicillinF)hydrocodone - (SATA)
The psychiatric nurse knows that which of the following medications are often used in the treatment of panic disorders?
Select all that apply.
A)AmitriptylineB)AmobarbitalC)DiazepamD)PhenelzineE)Fentanyl
Exam Review
The nurse is preparing to perform a heel stick on a newborn. To promote comfort during the procedure, the nurse should
A)apply a cool compress to the heel for three to five minutes.B)turn off the lights in the room to minimize stimulation.C)milk the heel once punctured by the lancet.D)swaddle the infant.The nurse is calculating intake for a client for the previous twelve-hour shift. The client received:
- The client received one 150 mL intravenous antibiotic
- One eight-ounce cup of coffee
- One eight-ounce cup of ice cream
- Three eight-ounce cups of water
- Two 10 mL sodium chloride (normal saline) flushes
➢ The nurse should calculate the client's total intake as how many mL? Fill in the blank.
Correct Answer:1370The nurse is performing discharge teaching for a client with Graves' disease.
➢ Which of the following client statements indicates effective understanding?
A)"I will take my pulse daily and report a rate less than 60 beats/minute."B)"I am going to add hot yoga to my exercise routine."C)“I will increase the amount of fiber in my diet.”D)"I should tell my physician if my blood pressure's top number exceeds 140."The nurse is caring for a client with psoriasis and is explaining the role of T cells in the pathophysiology of the condition. The nurse informs the client that in psoriasis, the T cells do which of the following?
A)T cells mistakenly target healthy skin cells, leading to inflammation.B)T cells are suppressed, reducing skin cell turnover.C)T cells stimulate the production of melanocytes, causing pigmentation changes.D)T cells inhibit sebum production, preventing follicular plugging.
Exam Review
The nurse is caring for assigned clients. The nurse should first assess the client
A)with pericarditis who reports increasing chest pain while laying down flat.B)with cystic fibrosis who has a temperature of 102.5° F (39.2° C).C)who has rhinosinusitis and is reporting facial pain that increases when bending forward.D)who has hypertrophic cardiomyopathy and has dyspnea after ambulating in the hallway.A nurse is caring for a client with a recent spinal cord injury who is experiencing emotional distress. Which nursing intervention is most appropriate for supporting the client's psychosocial well-being during this transition?
A)Administer pain medication as prescribed to alleviate physical discomfort.B)Encourage the client to engage in self-care activities to promote independence.C)Facilitate a therapeutic conversation to explore the client's feelings and concerns.D)Provide the client with mobility aids to enhance physical mobility and autonomy.A nurse is preparing to administer tiotropium bromide inhalation capsules to a client with asthma. Which action should the nurse take when administering this medication?
A)Administer the medication with a spacer to improve delivery to the lungs.B)Instruct the client to take a quick, shallow breath after activating the inhaler.C)Ensure the client holds their breath for at least 10 seconds after inhaling the medication.D)Monitor the client's serum potassium levels before and after administration.The nurse is providing a continuing education course for newly hired nurses in the behavioral health unit.
➢ Which of the following statements by a newly hired nurse is accurate regarding a therapeutic milieu?
A)"Developing an environment that is flexible with minimal boundaries that encourages verbal expression."B)"Assembling a group of clients with the intention to be productive and problem solve.”C)“The use of incentives, motivation, and rewards to help clients control their symptoms and facilitate skills."D)"A structured setting that positively contributes towards emotional wellbeing and regulation."
Exam Review
The nurse is caring for a toddler diagnosed with Reye's syndrome.
➢ Upon assessment of the child's medical history, which condition should the nurse expect?
A)cellulitisB)influenzaC)meningitisD)mumpsThe nurse is assessing a child with suspected attention-deficit/hyperactivity disorder (ADHD).
➢ Which of the following findings would support a diagnosis of ADHD?
A)waxy flexibilityB)distorted perception of one's body shapeC)daytime sleepinessD)forgetfulnessA client with peptic ulcer disease from chronic nonsteroidal anti-inflammatory drug (NSAID) use is prescribed misoprostol. The nurse is educating the client on the drug's mechanism of action.
➢ The nurse would be correct in informing the client that this medication does which of the following?
A)Decreases gas formationB)Increases the speed of gastric emptyingC)Lines the stomach for protectionD)Increases the lower esophageal sphincter pressureA client was admitted for an acute exacerbation of asthma. Auscultation findings reveal nearly absent breath sounds, and an albuterol nebulization treatment was promptly administered. Thirty minutes later, upon auscultation, the nurse hears diffuse inspiratory and expiratory wheezes throughout the lung fields. This finding means:
A)There is increased airflowB)There is no improvement in the airflowC)There is worsening of the conditionD)The airflow issue was not addressed
Exam Review
Minutes after administering an intravenous dose of 10 mg of morphine, the nurse notes that the client's blood pressure has dropped from 122/83 mmHg to 88/67 mmHg, and the client's respirations are now 8/minute. Which nursing action is the most appropriate?
A)Prepare for intubationB)Prepare to administer a dopamine infusionC)Administer naloxoneD)Start an intravenous infusion of normal salineOne of the complications associated with the improper use of crutches is:
A)Axillary nerve damageB)Solar plexus nerve damageC)Carpal tunnel syndromeD)Trigeminal nerve damageThe nurse is teaching a client how to ambulate safely with a cane.
➢ Which of the following client statements indicates the need for further education?
A)“I can use a handrail for extra support if I'm going upstairs.”B)“I will step up with my weaker leg first when walking upstairs.”C)“I will move the cane forward at the same time as my weaker leg.”D)“I will hold the cane on the side opposite the weaker leg.”A 45-year-old client is admitted to the medical telemetry unit to observe for possible dysrhythmias. After waking in the morning, the client asks the nurse for coffee. Which of the following would be the best response by the nurse?
A)"Hot beverages are not allowed because of the condition of your heart."B)"Coffee is not included in your diet ordered by your health care provider (HCP)."C)"We don't have coffee on the unit. I can bring you some tea if you would like."D)"Currently, you cannot have coffee as it contains caffeine, which can adversely affect your heart."